MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910010
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a microcatheter (other brand) was in place and coil was delivered to target site.A galaxy g3 mini 1mm x 1cm coil (glm910010, 30803117) was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable, and observed all were under good condition.The physician pressed the detachment button to detach the coil again, but the coil still failed to detach, then only retracted the coil and switched to new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 24-oct-2024 indicated that pre-deployment electrical testing was performed.The same dcb and control cable were successfully used with subsequent coils.The coil did not stretch or become damaged when removed from the patient.There was a 10-minute procedural day, however, the delay was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a microcatheter (other brand) was in place and coil was delivered to target site.A galaxy g3 mini 1mm x 1cm coil (glm910010, 30803117) was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable and observed all were under good condition.The physician pressed the detachment button to detach the coil again, but the coil still failed to detach, then only retracted the coil and switched to new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 24-oct-2024 indicated that pre-deployment electrical testing was performed.The same dcb and control cable were successfully used with subsequent coils.The coil did not stretch or become damaged when removed from the patient.There was a 10-minute procedural day, however, the delay was not clinically significant.A non-sterile galaxy g3 mini 1mm x 1cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was still inside the introducer.Inspection under magnification showed a stretched condition on the proximal end of the embolic coil, and as a result of the stretched condition, the blue fiber was exposed.The embolic coil was still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter, and it measured within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.A manufacturing record evaluation was performed for the finished device 30803117 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was not confirmed since the device met the electrical specification range and the coil was successfully detached.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The stretched condition of the embolic coil was not originally reported.As the event described that no damages were noted on the embolic coil, it is suggested that the damage could be the result of the post-handling of the device; therefore, this is not considered related to the issue reported.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20546856
Report Number3008114965-2024-01040
Device Sequence Number7872766
Product Code KRD
UDI-Device Identifier10886704080213
UDI-Public(01)10886704080213(17)250430(10)30803117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLM910010
Device Lot Number30803117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/28/2024
12/02/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/02/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexFemale